Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 443, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 21, 2005, 9:54 PM CDT for Custer County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2005, 9:54 PM CDT (02:54 UTC)
- Expired
- Sep 21, 2005, 10:29 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220256
SVRLBF
NEC041-220345-
/O.NEW.KLBF.SV.W.0443.050922T0254Z-050922T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT WED SEP 21 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA
* UNTIL 1045 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF ANSELMO
TO 10 MILES SOUTH OF MASON CITY...OR ALONG A LINE EXTENDING FROM
ARNOLD TO 20 MILES WEST OF RAVENNA...AND MOVING EAST AT 45 MPH.
THE STRONGEST STORMS ARE LOCATED JUST NORTH OF ARNOLD AND 10 MILES
SOUTHWEST OF MASON CITY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MASON CITY...BROKEN BOW AND ANSLEY BY 1010 PM CDT
MERNA AND BERWYN BY 1015 PM CDT
WESTERVILLE BY 1025 PM CDT
WEISSERT BY 1030 PM CDT
COMSTOCK AND 9 MILES SOUTH OF SARGENT BY 1045 PM CDT
LAT...LON 4149 10023 4106 9955 4108 9923 4172 9925
4172 10021
$$
JMC2 follow-up statements
000
WWUS53 KLBF 220315
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM CDT WED SEP 21 2005
NEC041-220345-
/O.CON.KLBF.SV.W.0443.000000T0000Z-050922T0345Z/
CUSTER NE-
1013 PM CDT WED SEP 21 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR CUSTER COUNTY...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MASON CITY...OR ABOUT 22 MILES NORTHWEST OF RAVENNA...
MOVING NORTHEAST AT 25 MPH.
A SECOND STRONG STORM NEAR WEISSERT...CAPABLE OF PRODUCING DIME
SIZED HAIL AND WINDS OF UP TO 55 MPH...WILL CONTINUE TO MOVE TO THE
NORTHEAST AT 25 MPH.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4149 10010 4107 9953 4108 9923 4172 9925
4172 10021
$$
JMC000
WWUS53 KLBF 220329
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT WED SEP 21 2005
NEC041-220339-
/O.CAN.KLBF.SV.W.0443.000000T0000Z-050922T0345Z/
CUSTER NE-
1029 PM CDT WED SEP 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR CUSTER COUNTY IS CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4149 10010 4107 9953 4108 9923 4172 9925
4172 10021
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:12 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Sep 21, 3:12 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT WED SEP 21 2005 .SHORT TERM... SFC TROUGH AT 19Z FROM ONL THROUGH BBW AND MCK WITH COLD FRONT ADVANCED THROUGH ANW...THEDFORD AND OGA. BEST HEATING OCCURRING AT IML (96) LBF (94). UPPER FLOW TONIGHT WILL BE WEST-SOUTHWEST WITH SFC FRONT HAVING PUSHED WELL SOUTHEAST OF FORECAST AREA. MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT WILL BE MID-LEVEL FRONTOGENESIS AT AROUND 750MB AND UPPER JET DYNAMICS WITHIN AREA OF LEFT EXIT REGION. THERE WILL BE ISOLATED THUNDERSTORMS IMMEDIATELY BEHIND THE FRONT LATE THIS AFTERNOON AND EVENING SRN PNHDL AND SOUTHWEST AS WELL WITH A SEVERE STORM OR TWO POSSIBLE WITH DEEP LAYER SHEAR OF 40-50 KTS. EXPECT BEST AREAL COVERAGE OF PRECIP TO OCCUR FROM NEAR MULLEN AND THEDFORD NORTHEAST INTO ONEILL. CONSIDERABLY COOLER THURSDAY...EXPECTING MOSTLY CLOUDY MORNING WITH CLEARING FROM NORTHWEST TO SOUTHEAST INTO THE AFTERNOON. HIGHS ABOUT 20-25 DEGREES COOLER THAN TODAYS AT 65 TO 70 DEGREES. TEMPS LOOK TO REBOUND A BIT ON FRIDAY WITH A RETURN SOUTHERLY FLOW. CHANCES FOR OVERNIGHT CONVECTION APPEAR TO OCCUR LATE EVENING AND OVERNIGHT IN CONJUNCTION WITH MID LEVEL SHORTWAVE AND ONSET OF LOW LEVEL JET. ANOTHER SFC FRONT WILL MOVE IN SATURDAY...BUT WILL LIKELY STALL OUT NEAR THE NEBR-KS BORDER IN THE AFTERNOON. AGAIN A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. .LONG TERM... FOR THE PERIOD SUNDAY THROUGH WEDNESDAY...COOLER POST FRONTAL AIR SUNDAY THEN SEASONAL MONDAY AND TUESDAY IN THE LOWER TO MID 70S. UPPER PATTERN WILL HAVE RIDGING ACROSS THE CENTRAL CONUS WITH UPPER TROUGH LIFTING ACROSS THE GREAT BASIN MONDAY. NEXT FROPA EXPECTED LATE TUESDAY WITH A SLIGHT CHANCE FOR SHOWERS OR ISOLATED THUNDERSTORMS. THEN COOLER WEDNESDAY BEHIND THE FRONT. && .SYNOPSIS... WV SHOWS MOISTURE STREAMING ACROSS THE SWRN CONUS THROUGH CO WITH SOURCE BEING THE HURRICANE OVER THE PACIFIC. MID LEVEL IMPULSE FROM NC CO AND SC WY TRIGGERING SCATTERED CONVECTION. WELL DEFINED RITA EYE IN THE SERN GULF OF MEXICO. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR
Hazardous weather outlook, Sep 21, 3:40 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT WED SEP 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT WED SEP 21 2005 /240 PM MDT WED SEP 21 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPEMENT WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS. NO SEVERE WEATHER IS EXPECTED WITH BEST CHANCES FOR RAINFALL MAINLY NORTH OF INTERSTATE 80. SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH HOWEVER...AS LOW LEVELS OF THE ATMOSPHERE REMAIN VERY DRY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.